Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

What causes green stool with mucus and blood?

DOCTOR OF THE MONTH - Feb 2018
Feb 2018
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1984
Answered : 16001 Questions
Question
MY CHILD IS SUFFERING WITH GREEN STOOLS WITH MUCUS;BLOOD AND PUSS CELLS - 40-50 HPF ;RBC -2-3 COUNTS;PLEASE ADVISE MALE 4.11 YEARS OLD ON ANTIBIOTICS AMIKACIN;METROGYL
LAST 6 DAYS HE IS SUFFERING 5.5 DAYS OF ORAL MEDICINE LIKE GRAMOGYLL GIVEN FROM 2.5 DAYS WE STARTED AMIKACIN WITH DOCTOR ADVISE; PLEASE HELP STOOLS PER DAY 10IN 24 HOURS
Posted Sat, 23 Aug 2014 in Child Health
 
 
Answered by Dr. T Chandrakant 39 minutes later
Brief Answer:
Treatment in Hospital, treatment looks OK

Detailed Answer:
HI.
This is gastroenteritis and is not getting relief as expected. Your son is already under the care of pediatrician and by today' standard treatment he is on the right medications.
The blood in the stool is due to bacterial infection and will settle with time.
Green stools is suggestive of gram negative infection for which amikacin still a drug of choice.
You may please add on probiotics like sporalac or so.
I hope he is admitted, if not please admit him in the hospital under Pediatrician's care as he may need IV fluids too. Children get dehydrated fast.
I hope all the blood . urine and other tests must have been already done. You may request and discuss about sending stool for culture and sensitivity as this does help in many cases.
Above answer was peer-reviewed by
 
Follow-up: What causes green stool with mucus and blood? 1 hour later
Thank you sir Pl let me know the tests to be done in detail only stool test is done and warning signs
 
 
Answered by Dr. T Chandrakant 11 minutes later
Brief Answer:
Standard tests.

Detailed Answer:
Thanks for your appreciation.
Please go for :
Blood: CBC ( complete blood counts/ CBP- picture ), sugar, urea, creatinine, electrolytes, widal and liver function tests.
Urine : routine and microscopy.
Stool : repeat to review the effects of treatment whether the count of pus cells have reduced; and culture and sensitivity of the stool in a sterile container that the laboratory provides.

All these tests are necessary to decide that the 6 + day GI infections / antibiotics have not caused any harm and helps in further management.

Give him boiled ( 20 minutes boiling ) and cooled water. Crushed activated Charcoal tablets like gasex or flatuna helps. Banana and curds help if the child is willing to take. Please do not do force-feeding.
Above answer was peer-reviewed by
 
Follow-up: What causes green stool with mucus and blood? 31 minutes later
Thank you sir for the guidance please let me know the dosage of the tablet recommended by you sir also let me kknow that we have given him food from ooutside ie egg omelette small piece on Sunday night his report earlier was plenty oof puss cells now it is 40 to 50 Pl guide also Pl let me know when does amaxin
starts effecting is iit 72 hrs or so
 
 
Answered by Dr. T Chandrakant 17 minutes later
Brief Answer:
as noted down

Detailed Answer:
You get sporalac or Darolac sachets. Give them twice daily.
Gasex - you can give one tablets - crushed - thrice daily ( he can not swallow- as he is a small child).

Well, omelette given already- can not help now so just forget about it, nothing serious to think about it. No guilt please.

Plenty then- now 40 to 50 pus cells- still a large load.

Amaxin usually helps within the first 1 to 2 doses, but can take more time sometimes. This is because the colon gets ulcerated and is one of the reasons for delayed responses to antibiotics.

Is he being given oral antibiotics at the moment?
You may also give him 2 caps of Vitamin A to be punctured and oil to be given and a XXXXXXX of Vit D- something like calcirol. This helps in early recovery, Give him oral suspensions of multi-vitamins ( do not know the brands which may be available at your place, please ask the Chemist shop or your treating Doctor.

Wishing Him early recovery.
Above answer was peer-reviewed by
 
Follow-up: What causes green stool with mucus and blood? 3 hours later
Dear sir we wish to inform you that for the past 6 days he is suffering was on oral antibiotic like gramogyll for 4 days then we admitted on 4th day 2.30 and started injectables Pl advise aalso advise us how to recover the blood and mucous loss also sir Pl provide the exact dosage and timings of your valid prescription s and we have not given oral food for past 4 days we gave him 4 teaspoon of prebiotic curd and 4 teaspoon of ors apple flavor to which he started doing motions in evening about 6 to 7 Pl advise the diet plan thank you for the guidance sir
 
 
Answered by Dr. T Chandrakant 15 hours later
Brief Answer:
Follow the advise of the Pediatrician..

Detailed Answer:
Hi,

There is no special treatment needed for the loss of blood and mucus. Body will take care of this.
He is on the correct treatment as per your history, no need to modulate anything at the moment.
Please follow the advise of your Pediatrician. Continue curd, probiotic as can be given.
Let the infection settle and then we can plan for what foods can be given.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor